MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA113902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient medical history includes but is not limited to: gestational renal aneurysm and common iliac artery aneurysm.The instructions for use (ifu) for the gore® viabahn® vbx balloon expandable endoprosthesis states; always use an appropriately sized sheath for the implant procedure.It is advisable to use a sheath or guide catheter that is long enough to cross the lesion.Use of a guide sheath or guide catheter minimizes the risk of dislodging the endoprosthesis from the balloon during tracking.
 
Event or Problem Description
On (b)(6) 2017, this patient underwent endovascular treatment for an abdominal aortic aneurysm and bilateral common iliac artery aneurysms.A zenith fenestrated endovascular stent graft (zfen device) was implanted just distal to the renal arteries and gore® excluder® iliac branch endoprostheses (ibe devices) were implanted to extend coverage of the zfen device and treat the left common iliac artery aneurysm (lciaa).The right common iliac artery aneurysm was not treated at this time.On (b)(6) 2019, the patient underwent endovascular treatment, and additional ibe devices were implanted to extend coverage of the zfen device and treat the right common iliac artery aneurysm (rciaa).The patient tolerated the procedure.On (b)(6) 2021, the patient underwent reintervention for a suspected type iii endoleak at the junction of the ibe devices and extend coverage within the left hypogastric artery.A gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was advanced via brachial access hold for anika 3.8 through a 8fr x 45cm terumo sheath.The physician experienced difficulties due to tortuosity and the length of the sheath and the device had was unable to advance over the bend of the subclavian arch and was removed.When the catheter was removed from the patient it was noticed that the vbx device had become dislodged from the balloon and could be visualized resting at the level of the left subclavian artery.The physician was able to advance the same catheter through the device, inflate to 3atm and successfully advance the vbx device to the treatment site.The vbx device was successfully deployed to reline the overlap junction of the ibe devices and extend coverage within the hypogastric artery.The patient tolerated the procedure with no adverse consequences.No type iii endolak was confirmed and not aneurysm enlargement was reported.The physician remarked that the short length of the introducer sheath used, contributed to the difficulties.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6: component code 515 added h10: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Additional Manufacturer Narrative
G4: corrected pma/510(k)number.
 
Additional Manufacturer Narrative
G3: corrected date gore aware.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11396542
Report Number2017233-2021-01717
Device Sequence Number13744435
Product Code PRL
UDI-Device Identifier00733132637720
UDI-Public00733132637720
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberBXA113902A
Device Catalogue NumberBXA113902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer01/21/2022
01/25/2022
02/09/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date01/21/2022
01/25/2022
01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexMale